MAUDE Adverse Event Report: RICHARD WOLF GMBH; RESECTOR TOOTHED Ø 2MM

RICHARD WOLF GMBH; RESECTOR TOOTHED Ø 2MM
Model Number 899710032
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).The user informed richard wolf that the tip of the shaverblade broke off intraoperatively.The broken tip was recovered.This resulted in an extension of the surgery time by 45 minutes.The application was completed with another shaver.Rwgmbh awareness date, (b)(6) 2022.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of the manufacturer richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rw gmbh considers this mdr open.As soon as the examination is completed, rw gmbh will send a follow-up report.
 
Additional Manufacturer Narrative
Additional information was received from the user claiming that within a few months, another comparable case (previous mdr 9611102-2022-00024 / (b)(4)) occurred with a resector from the same batch.In both cases, the inner knife got caught in the window of the outer knife during the rotational movement.Due to the abrupt stop of the inner knife, the load limit was subsequently exceeded and ultimately a section broke off.In both cases, the section could be removed from the patient.The user facility has confirmed later that there was no serious injury for the patient.During the inspection of the resector toothed ø 2mm 899710032, batch # 0608202102 by richard wolf gmbh, it is determined in accordance with test instructions that the section broke off due to using excessive force and pressure on the device.The resector toothed ø 2mm 899710032, batch # 0608202102 was produced on 06/aug/2021, the batch consisted of 22 resectors.In total, 4 resectors were delivered to the customer, last delivery of 2 resectors was on 13/jul/2022.In the review period of 01/jan/2019 and 12/oct/2022, there was no further complaints regarding the resector except the 2 complaints from this user.The ifu ga-a238-us / en / 2020-12 v6.0 / pk20-0352 contains several safety notes of avoiding excessive force in use of the device in section 1.5 general notes and instructions for use and in section 5.4 operation of device.The subject issue of avoiding excessive force in use of the device is present in the risk management file e5-4 - reusable tools, rev.05.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
NA
Common Device Name
RESECTOR TOOTHED Ø 2MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key15314829
Report Number9611102-2022-00044
Device Sequence Number17486428
Product Code HWE
UDI-Device Identifier04055207038154
UDI-Public04055207038154
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number899710032
Device Catalogue Number89971.0032
Device Lot Number0608202102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown